Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 468, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Sep 19, 2002, 7:02 PM CDT for Humphreys County, Yazoo County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2002, 7:02 PM CDT (00:02 UTC)
- Expired
- Sep 19, 2002, 7:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Humphreys County, MS, Yazoo County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 836 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 3:00 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Sep 19, 3:00 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT THU SEP 19 2002 AREA 88-DS SHOW A LINE OF SHOWERS AND THUNDERSTORMS ALONG THE WESTERN BOUNDARY OF OUR CWA...STRETCHING SOUTHWEST FROM DUMAS AR TO COLFAX LA. THIS ACTIVITY IS DEVELOPING AHEAD OF A DEEPENING UPPER LEVEL TROUGH OVER THE CENTRAL PLAINS. THE UPPER LEVEL TROUGH WILL MOVE EAST TONIGHT AND THEN NORTHEAST FRIDAY. A STRONG SHORTWAVE AND ASSOCIATED VORT MAX WILL ROUND THE BASE OF THE TROUGH TONIGHT AND HELP GENERATE A SQUALL LINE OF THUNDERSTORMS THAT MOVE ACROSS THE CWA OVER NIGHT. THE STROM PREDICTION CENTER HAS PLACED OUR WESTERN COUNTIES IN A SLIGHT RISK OF SEVERE STORMS TONIGHT ROUGHLY WEST OF INTERSTATE 55. PLENTY OF MOISTURE AND INSTABILITY LONG WITH THE FAVORABLE ENTRANCE REGION OF THE UPPER LEVEL JET WILL HELP CONTRIBUTE TO THE POTENTIAL FOR STORMS PRODUCING LARGE HAIL AND DAMAGING WINDS TONIGHT. MOST OF THE ENERGY ASSOCIATED WITH THE TROUGH WILL BE NORTH OF THE AREA FRIDAY. A STRONG COLD FRONT WILL MOVE SLOWLY ACROSS THE CWA FRIDAY AND IS EXPECTED TO BE CLOSE TO A GREENVILLE MS TO A NATCHITOCHES LA LINE BY 12Z AND PASS THROUGH JAN BY 00Z SAT. WL KEEP LIKLEY POPS AHEAD OF THE FRONT FRI WITH DRYING AND COOLING BEHIND THE FRONT SATURDAY. MUCH COOLER AND DRIER AIR IS EXPECTED OVER THE NORTHWEST PORTION OF THE CWA WITH MORNING LOWS DIPPING INTO THE 50S SUN MORNING. EXTENDED SUN-THU: DUE TO THE UNCERTAINTY WITH THE TRACK OF ISIDORE NO SIGNIFICANT CHANGES ANTICIPATED TO DAYS 4 THROUGH 7...WITH CONTINUING CHANCE OF PRECIP EACH DAY ACROSS THE SOUTHERN HALF WITH COOLER AND DRIER CONDITIONS ACROSS THE NORTH. PRELIM NUMBERS... JAN 75/86/68/86/67 77312 MEI 73/88/69/87/67 46522 .JAN... AR...NONE. LA...NONE. MS...NONE.
In the hours before
Special weather statement, Sep 19, 2:23 PM CDT, 4 hours 39 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 201200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 223 PM CDT THU SEP 19 2002 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT WEST OF A LINE FROM GRENADA MISSISSIPPI...TO EDWARDS MISSISSIPPI...TO VIDALIA LOUISIANA LINE. THIS INCLUDES THE CITIES OF GREENVILLE...GREENWOOD...YAZOO CITY...VICKSBURG...CROSSETT ARKANSAS...BASTROP AND WINNSBORO LOUISIANA. WIND GUSTS AROUND 60 MILES AN HOUR...DIME-SIZED HAIL...FREQUENT LIGHTNING...AND LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE IN THESE AREAS. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REMAINDER OF MISSISSIPPI THIS AFTERNOON AND EVENING. A WARM AND MOIST AIRMASS REMAINS OVER THE REGION THIS AFTERNOON. SHOWERS AND THUNDERSTORMS...OVER LOUISIANA AND ARKANSAS AT MID-AFTERNOON...WILL MOVE INTO EXTREME SOUTHEAST ARKANSAS...EAST LOUISIANA...AND WESTERN MISSISSIPPI THIS AFTERNOON AND EVENING. THE ATMOSPHERE OVER THIS REGION IS UNSTABLE...WHICH MAY ALLOW SOME OF THE STORMS TO BECOME SEVERE. A VIGOROUS COLD FRONT WILL APPROACH THE MISSISSIPPI RIVER AFTER MIDNIGHT. THE LIFTING PROVIDED BY THIS FEATURE...IN COMBINATION WITH STRONG JET STREAM DYNAMICS AND AN UNSTABLE AIRMASS...WILL ALLOW FOR THE CONTINUED POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS OVERNIGHT. AS THE FRONT GRADUALLY MOVES THROUGH MISSISSIPPI FRIDAY...THE STRONGEST LIFTING WILL GRADUALLY SHIFT NORTH. HOWEVER...ENOUGH INSTABILITY AND LIFTING WILL BE PRESENT OVER NORTHERN PARTS OF MISSISSIPPI TO SUGGEST THE CONTINUED POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS ALONG AND NORTH OF U.S. HIGHWAY 82. THIS INCLUDES THE CITIES OF GREENVILLE...GREENWOOD...GRENADA...STARKVILLE...AND COLUMBUS. THE ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUIRED WEST OF INTERSTATE 55 TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 7:43 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.